Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

August 9, 2014Creek County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 9, 2014, 10:39 AM CDT for Creek County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 10:39 AM CDT (15:39 UTC)
Expired
Aug 9, 2014, 11:15 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County Creek County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1434 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WWUS84 KTSA 091539
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT SAT AUG 9 2014

OKZ064-091615-
CREEK OK-
1039 AM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 1039 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF KELLYVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND 
WIND GUSTS TO 45 MPH.

LAT...LON 3608 9646 3607 9603 3590 9603 3586 9604
      3595 9649
TIME...MOT...LOC 1539Z 273DEG 15KT 3604 9636

$$

LACY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:21 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 9, 6:21 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
621 AM CDT SAT AUG 9 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN TODAY...WITH
LATE AFTERNOON AND EARLY EVENING SEEING THE GREATEST COVERAGE OF
PRECIPITATION. VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY SHOWER
AND STORM ACTIVITY.

&&

.PREV DISCUSSION... /ISSUED 257 AM CDT SAT AUG 9 2014/

DISCUSSION...
SHOWERS DEVELOPING THIS MORNING NORTH OF A FRONTAL BOUNDARY
THAT IS CURRENTLY IN THE VICINITY OF A KMLC-KFSM LINE. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE NEAR THIS BOUNDARY THIS
MORNING WITH A ZONE OF ISENTROPIC LIFT IN PLACE ACROSS THE
REGION. MORE SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THIS
AFTERNOON INTO THE EVENING HOURS AS THE AIRMASS OVER THE REGION
BECOME WEAKLY CAPPED AND INCREASINGLY UNSTABLE. IF THE CURRENT FORECAST
PANS OUT...A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF SOUTHEAST
OKLAHOMA FOR THIS AFTERNOON. HOWEVER...WILL LET DAY SHIFT DETERMINE
IF HEAT HEADLINES ARE NECESSARY WITH CONFIDENCE SO LOW IN PLACEMENT
OF CONVECTION TODAY.

THE CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE INTO MONDAY
BEFORE THE FRONTAL BOUNDARY FINALLY GETS A PUSH SOUTH OF THE
AREA AS THE MID-LEVEL FLOW BECOMES MORE NORTHWESTERLY WITH A TROF
MOVING INTO THE UPPER MID-WEST.

A COOLER AND DRIER AIRMASS WILL INFILTRATE THE AREA DURING THE
MIDDLE OF NEXT WEEK AS A REINFORCING COLD FRONT MOVES THROUGH
THE REGION TUESDAY INTO TUESDAY NIGHT. TEMPERATURES REBOUND
LATE NEXT WEEK INTO THE WEEKEND AS THE MID-LEVEL RIDGE MOVES
BACK OVER THE AREA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Aug 9, 5:16 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 AM CDT SAT AUG 9 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
516 AM CDT SAT AUG 9 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA TODAY AND WILL
BE THE FOCUS FOR SCATTERED THUNDERSTORMS. A FEW OF THE STORMS MAY
BE SEVERE THIS AFTERNOON AND EVENING WTIH DAMAGING WINDS BEING THE
MAIN SEVERE WEATHER THREAT.

AFTERNOON HEAT INDEX VALUES WILL EXCEED 100 ACROSS MUCH OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS...WITH A FEW SPOTS IN SOUTHEAST
OKLAHOMA SEEING HEAT INDICES REACH NEAR 105.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA SUNDAY BEFORE IT GETS
A PUSH TO THE SOUTH SUNDAY NIGHT AND MONDAY. SCATTERED
THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE FRONT...WITH A
LIMITED SEVERE WEATHER POTENTIAL. AFTERNOON HEAT INDEX VALUES
SUNDAY WILL ONCE AGAIN RANGE FROM 100 TO 105 ACROSS MUCH OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 9, 8:43 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 AM CDT SAT AUG 9 2014

OKZ054-059-091415-
OSAGE OK-PAWNEE OK-
843 AM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 843 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING EAST AT 20 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 55 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3659 9695 3658 9699 3654 9696 3656 9690
      3659 9690 3659 9676 3625 9685 3628 9693
      3633 9694 3633 9704 3651 9704 3655 9697
      3657 9699 3659 9706 3660 9705
TIME...MOT...LOC 1343Z 283DEG 17KT 3646 9713

LACY
Special weather statement, Aug 9, 9:10 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 AM CDT SAT AUG 9 2014

OKZ059-091500-
PAWNEE OK-
910 AM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     PAWNEE

AT 910 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF PAWNEE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWNEE...JENNINGS...HALLETT...
MARAMEC...BLACKBURN...SKEDEE AND QUAY.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 55 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3645 9701 3643 9664 3637 9658 3640 9653
      3637 9652 3635 9656 3631 9657 3629 9653
      3632 9649 3616 9654 3615 9681 3617 9683
      3624 9682 3624 9692 3633 9693 3633 9704
TIME...MOT...LOC 1410Z 285DEG 23KT 3638 9690

LACY
Special weather statement, Aug 9, 10:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT SAT AUG 9 2014

OKZ064-091615-
CREEK OK-
1039 AM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 1039 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF KELLYVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 45 MPH.

LAT...LON 3608 9646 3607 9603 3590 9603 3586 9604
      3595 9649
TIME...MOT...LOC 1539Z 273DEG 15KT 3604 9636

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:03 PM CDTSpecial Weather StatementTSAOttawa42 min
Aug 8, 7:19 PM CDTSpecial Weather StatementTSALeFlore26 min
Aug 8, 7:20 PM CDTSpecial Weather StatementTSAPushmataha25 min
Aug 8, 7:28 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa47 min
Aug 8, 7:39 PM CDTSevere Thunderstorm WarningTSAPushmataha51 min
Aug 8, 7:41 PM CDTSpecial Weather StatementTSALeFlore34 min
Aug 8, 7:56 PM CDTSevere Thunderstorm WarningTSADelaware37 min
Aug 8, 8:05 PM CDTSevere Thunderstorm WarningTSAPushmataha40 min
Aug 8, 8:08 PM CDTSpecial Weather StatementTSALeFlore37 min
Aug 8, 8:22 PM CDTSpecial Weather StatementTSAChoctaw38 min
Aug 8, 8:49 PM CDTSevere Thunderstorm WarningTSAChoctaw41 min
Aug 8, 8:53 PM CDTSpecial Weather StatementTSAPushmataha37 min
Aug 8, 9:38 PM CDTSpecial Weather StatementTSALeFlore37 min
Aug 9, 8:43 AM CDTSpecial Weather StatementTSAPawnee32 min
Aug 9, 9:10 AM CDTSpecial Weather StatementTSAPawnee50 min
Aug 9, 9:51 AM CDTAreal Flood AdvisoryTSAPawnee114 min
Aug 9, 1:43 PM CDTSpecial Weather StatementTSAAdair, LeFlore62 min
Aug 9, 2:24 PM CDTSpecial Weather StatementTSAPushmataha36 min
Aug 9, 3:25 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha2 hr
Aug 9, 4:41 PM CDTSpecial Weather StatementTSAAtoka34 min
Aug 9, 4:42 PM CDTSpecial Weather StatementTSAChoctaw33 min
Aug 9, 4:59 PM CDTSpecial Weather StatementTSAPushmataha31 min
Aug 9, 5:32 PM CDTSpecial Weather StatementTSAChoctaw28 min
Aug 9, 5:58 PM CDTSpecial Weather StatementTSAChoctaw47 min
Aug 9, 2:27 PM CDTSpecial Weather StatementTSACarroll, Franklin, Madison63 min
Aug 9, 2:47 PM CDTSevere Thunderstorm WarningTSAFranklin28 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.